Facebook Pixel
EmpowHER Guest

I am taking estrogen and progestrone from last 3months,how i can stop it now?

By Anonymous May 16, 2009 - 11:37pm
Rate This

One of my friend told me that it has lots of side effects and i want to stop it now,how i can go through it.It creats so many other problems like headach,depression.crams in legs,tingling etc.

Add a Comment1 Comments


Why are you taking estrogen and progestin (progesterone)? Those are the "ingredients" in birth control pills, as well as hormone replacement therapy (HRT).

Have you been experiencing any negative side effects, or did your friend just tell you that they are possible and you want to prevent them? Some women take estrogen and progestin in birth control pill-form to prevent some of the side effects you mentioned, like headaches, cramps, etc.

Here is the list of potential side effects associated with HRT. As with any medication, there are usually a litany of side effects listed, but remember that medications are prescribed with the health care provider being aware of the side effects, with the assumption that the benefits (disease prevention or treatment, symptom relief) outweigh these potential risks and side effects. (I did not see "tingling" listed as a side effect, however).

Also, here is a list of side effects associated with oral contraceptives.

Have you spoken with your doctor about your concerns? There are many different types of, and doses of, these medications-- they are not "one size fits all", and every person reacts to medications in different ways.

I would be interested in hearing what specific drugs you are taking, as well as the reason you were prescribed them. (What symptoms were you having before? Are you trying to treat/prevent a condition?). Are you experiencing any new symptoms after taking these drugs for the past 3 months, and were your previous symptoms relieved (if you had any)?

Most importantly: what are your main concerns with taking the medication versus not taking the medication? Are there alternatives that you are aware of (or would like information on?)

May 17, 2009 - 6:20am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.